Traveling wave solutions for some density dependent diffusion equations. (English) Zbl 0612.35069

Existence and stability of monotone traveling wave solutions of the equation \[ u_ t=(u^ m)_{xx}+f(u),\quad m>1 \] and f(u) vanishes at the three points \(0<\alpha <1\). The asymptotic behaviour of the solutions of the initial value problem is also investigated.
Reviewer: G.Boillat


35K55 Nonlinear parabolic equations
35B40 Asymptotic behavior of solutions to PDEs
35B35 Stability in context of PDEs
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
92D25 Population dynamics (general)
Full Text: DOI


[1] A. A. Andronov, E. A. Leontovich, I. I. Gordon and A. G. Maier, Qualitative Theory of Second-Order Dynamic Systems”. Israel Program of Scientific Translation, Jerusalem, 1973. · Zbl 0282.34022
[2] D. G. Aronson, Density dependent interaction-diffusion systems. Dynamics and Modeling of Reactive Systems, Academic Press, New York, 1980, 161–176.
[3] D. G. Aronson, M. G. Crandall and L. A. Peletier, Stabilization of solutions of a degenerate nonlinear diffusion problem. Nonlinear Anal.,6 (1982), 1001–1022. · Zbl 0518.35050 · doi:10.1016/0362-546X(82)90072-4
[4] D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, combustion and nerve propagation. Partial Differential Equations and Related Topics, Lecture Notes in Math., vol. 446, Springer, 1975, 5–49. · Zbl 0325.35050
[5] D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusion arising in population genetics. Advances in Math.,30 (1978), 33–76. · Zbl 0407.92014 · doi:10.1016/0001-8708(78)90130-5
[6] C. Atkinson, G. E. H. Reuter and C. J. Ridler-Rowe, Traveling wave solutions for some nonlinear diffusion equations. SIAM J. Math. Anal.,12 (1981), 880–892. · Zbl 0471.35042 · doi:10.1137/0512074
[7] M. Bertsch, R. Kersner and L. A. Peletier, Positivity versus localization in degenerate diffusion equations. Math. Inst. Univ. Leiden, The Netherlands, No. 3, 1983. · Zbl 0596.35073
[8] H. Engler, Relations between traveling wave solutions of quasilinear parabolic equations. Proc. Amer. Math. Soc.,93 (1985), 297–302. · Zbl 0535.35042 · doi:10.1090/S0002-9939-1985-0770540-6
[9] P. C. Fife and J. B. McLeod, The approach of solutions of nonlinear equations to travelling front solutions. Arch. Rational Mech. Anal.,65 (1977), 335–361. · Zbl 0361.35035 · doi:10.1007/BF00250432
[10] W. S. C. Gurney and R. M. Nisbet, The regulation of inhomogeneous populations. J. Theoret. Biol.,52 (1975), 441–457. · doi:10.1016/0022-5193(75)90011-9
[11] M. E. Gurtin and R. C. MacCamy, On the diffusion of biological populations. Math. Biosci.,33 (1979), 35–49. · Zbl 0362.92007 · doi:10.1016/0025-5564(77)90062-1
[12] P. S. Hagan, Traveling wave and multiple traveling wave solutions of parabolic equations. SIAM J. Math. Anal.,13 (1982), 717–738. · Zbl 0504.35050 · doi:10.1137/0513049
[13] P. Hartman, Ordinary Differential Equations. Wiley, New York, 1973. · Zbl 0281.34001
[14] Y. Hosono, Traveling wave front solutions for some competitive systems with density dependent diffusion. Computational and Asymptotic Methods for Boundary and Interior Layers, Boole Press, Dublin, 1982, 285–290.
[15] Ya. I. Kanel’, On the stabilization of solutions of Cauchy problem for the equations arising in the theory of combustion. Mat. Sb.,59 (1962), 245–288.
[16] R. Kersner, Nonlinear heat conduction with absorption: space localization and extinction in finite time. SIAM J. Appl. Math.,43 (1983), 1275–1285. · Zbl 0536.35039 · doi:10.1137/0143085
[17] T. Nagai and M. Mimura, Asymptotic behavior for a nonlinear degenerate diffusion equation in population dynamics. SIAM J. Appl. Math.,43 (1983), 449–464. · Zbl 0554.35060 · doi:10.1137/0143029
[18] W. I. Newman, Some exact solutions to a non-linear diffusion problem in population genetics and combustion. J. Theoret. Biol.,85 (1980), 325–334. · doi:10.1016/0022-5193(80)90024-7
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.